Alert archive / Virginia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 92, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 27, 2003, 1:51 PM EDT for Fauquier County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2003, 1:51 PM EDT (17:51 UTC)
- Expired
- Jun 27, 2003, 2:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Fauquier County, VA
The radar
The Sterling radar (KLWX), 38 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:00 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 27, 11:00 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1100 AM EDT FRI JUN 27 2003 WATER VAPOR SHOWS BLOCKING PATTERN OVER THE NORTHEAST CONUS. AN UPPER LOW OVER THE ATLANTIC (40N60W) IS SLOWLY RETROGRADING NORTHWEST. AS A RESULT...THE UPPER RIDGE OVER THE EAST COAST IS HOLDING STRONG...SLOWING THE PROGRESSION OF THE NEXT SYSTEM. VORTICITY CENTER SEEN NORTH OF LAKE SUPERIOR...WITH VORT AXIS (AND CLEARING LINE) EXTENDING SOUTHWARD INTO WESTERN OHIO AND CENTRAL KENTUCKY. AT THE SURFACE...PINNING THE EXACT LOCATION OF THE FRONT IS TOUGH USING THE OBSERVATIONS DUE TO TERRAIN...BUT VISIBLE SATELLITE SHOWS BKN050 (PROBABLY THE LEADING EDGE OF THE BOUNDARY) EXTENDS FROM NEAR SCRANTON PA SOUTH TO HARRISBURG...HAGERSTOWN...AND WEST OF CHARLOTTESVILLE. MIDLEVEL RIDGE WILL SLOW THE PROGRESSION OF THE MID AND UPPER LEVEL CLOUDS EASTWARD...EXPECTING THEM TO ARRIVE OVERNIGHT AROUND THE METRO AREA...BUT THINK SCT TO BKN CU TO FORM BEHIND FRONT...WITH THE FRONT SLOWLY PROGRESSING EAST DURING THE DAY. EXPECT A FEW SHOWERS AND THUNDERSTORMS TO FORM ON BOUNDARY DURING THE DAY...AS MODIFIED (89/67) 12Z IAD SOUNDING SHOWS SLIGHT TO MODERATE UNSTABLE AIRMASS WILL FORM SOUTH AND EAST OF THE FRONT. ANAFRONTAL STRUCTURE WILL ALLOW FOR SOME SHOWERS AND PERHAPS A RUMBLE OF THUNDER ACROSS THE MOUNTAINS THIS AFTERNOON. MESOETA AND NGM SHOW MODERATELY STRONG MOISTURE CONVERGENCE FORMING ACROSS SOUTHERN PORTION OF CWA THIS AFTERNOON. WILL HOLD OFF ON A 40 POP ACROSS THE SOUTH BASED ON NORTHWEST DOWNSLOPE FLOW. CURRENT FORECAST ON TRACK...THEREFORE NO UPDATE PLANNED AT THIS TIME. THANKS FOR COORD RNK ROGOWSKI .LWX... DC...NONE. MD...NONE. VA...NONE. WV...NONE.
Hazardous weather outlook, Jun 27, 11:15 AM EDT, 2 hours 36 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1115 AM EDT FRI JUN 27 2003 .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. HOWEVER THESE ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGOWSKI
In the hours before
Special weather statement, Jun 27, 1:26 PM EDT, 25 minutes before
VAZ041-051-271830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 126 PM EDT FRI JUN 27 2003 AT 126 PM EDT...DOPPLER RADAR INDICATED A PARTICULARLY STRONG THUNDERSTORM WITHIN A LINE OF THUNDERSTORMS...CURRENTLY OVER ALANTHUS...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITY OF BEALETON...AND PORTIONS OF EAST CENTRAL CULPEPER...AND SOUTHERN FAUQUIER COUNTIES WILL BE AFFECTED BY THIS STORM THROUGH 230 PM EDT. ROGOWSKI
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:22 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jun 27, 3:30 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 27, 2:48 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 57 min |
| Jun 27, 3:10 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 65 min |
| Jun 27, 3:28 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.